Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 35, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 14, 2018, 7:05 AM CDT for Iberia Parish, St. Mary Parish, Vermilion Parish, Louisiana. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2018, 7:05 AM CDT (12:05 UTC)
- Expired
- Apr 14, 2018, 8:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iberia Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 138 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 7:41 AM CDT | TSTM WND DMG | 5 W Jeanerette, LA | PUBLIC POSTED TO SOCIAL MEDIA A PHOTO OF A SNAPPED TREE IN GRAND MARAIS. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 6:57 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -463 m²/s²
- 0-3 km storm-relative helicity
- -233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
019
WUUS54 KLCH 141205
SVRLCH
LAC045-101-113-141300-
/O.NEW.KLCH.SV.W.0035.180414T1205Z-180414T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
705 AM CDT SAT APR 14 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Iberia Parish in south central Louisiana...
Northwestern St. Mary Parish in south central Louisiana...
Eastern Vermilion Parish in southwestern Louisiana...
* Until 800 AM CDT.
* At 705 AM CDT, severe thunderstorms were located along a line
extending from near Youngsville to near Freshwater City, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
New Iberia, Abbeville, Jeanerette, Kaplan, Freshwater City,
Cypremort Point, Forked Island, Avery Island, Intracoastal City,
Erath, Delcambre, Meaux, Glencoe, Esther, Lydia, Acadiana Regional
Airport, Jefferson Island, Sorrel, Cote Blanche Island and Lake
Fausse Pointe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 200 PM CDT for south central
and southwestern Louisiana.
LAT...LON 2962 9202 2962 9204 2960 9207 2956 9201
2955 9237 3005 9230 3003 9157 2963 9164
2964 9164 2975 9165 2971 9184 2961 9177
2972 9185 2971 9185 2954 9173 2948 9181
2952 9191 2945 9185
TIME...MOT...LOC 1205Z 265DEG 24KT 3004 9205 2950 9226
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:57 AM CDT, 8 minutes earlier.
Area forecast discussion, Apr 14, 6:57 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
657 AM CDT Sat Apr 14 2018
.AVIATION...Showers and thunderstorms along and just ahead of an
eastward advancing cold front will move across Acadiana this early
morning. Gusty winds may accompany stronger storms. A few showers
will then persist ending west to east through the day as much
drier air filters into the region. VFR cloudiness will follow
before clearing late.
&&
.PREV DISCUSSION... /issued 540 AM CDT Sat Apr 14 2018/
DISCUSSION...
A cold front is pushing through southwest Louisiana this morning.
The line has been strengthening down along the coast where the
best capes and helicity are located. Winds remain strong ahead of
the front with tides running about a foot above MLLW. Rains are
running about one to two inches with some higher totals over se
Texas lakes region. The whole system will slowly march eastward
through the morning hours.
Storms to slowly end across southeast Texas today as the front
pushes east. Storms ending across south central Louisiana towards
sunset this evening. Temperatures are falling by about 10 to 15
degrees behind the front. Drier and cooler air tonight as clouds
will slowly dissipate and morning lows dropping into the 40s. The
week ahead looks to be dry and on the cooler side with rains
returning late in the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 68 42 64 39 / 60 10 0 0
LCH 69 46 66 44 / 60 10 0 0
LFT 72 45 63 41 / 90 20 0 0
BPT 68 43 66 44 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for LAZ052>055-073-074.
TX...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for TXZ215.
GM...Small Craft Advisory until 1 AM CDT Sunday for GMZ430-432-435-
450-452-455-470-472-475.
&&
AVIATION...23Hazardous weather outlook, Apr 14, 5:05 AM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Lake Charles LA 505 AM CDT Sat Apr 14 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 151015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 505 AM CDT Sat Apr 14 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A strong cold front is moving through the region this morning. This latest system is producing numerous showers and scattered thunderstorms. A few thunderstorms are expected to be strong. Winds will swing around to the northwest later today with rains tapering off. .DAYS TWO THROUGH SEVEN...Sunday through Friday Drier and cooler air will move into the region... this weather pattern will continue through most of the coming week. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-151015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 505 AM CDT Sat Apr 14 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and scattered thunderstorms across the coastal waters this morning tapering off behind the wind shift. Winds to remain brisk into Sunday before relaxing. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds will settle on Sunday becoming southerly on Monday. Expect winds to pick up late in the week. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Apr 14, 1:54 AM CDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
154 AM CDT SAT APR 14 2018
LAZ027-030-TXZ180-201-215-216-259>262-140730-
Beauregard LA-Vernon LA-Orange TX-Jefferson TX-Hardin TX-
Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Tyler TX-
154 AM CDT SAT APR 14 2018
...SPECIAL WEATHER STATEMENT...
At 149 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Hemphill to Liberty.
Movement was southeast at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Beaumont, Lumberton, Jasper, Leesville, Silsbee, Newton, Kirbyville,
Kountze, Sour Lake, Merryville, Nome, Evadale, Town Bluff, Toledo
Bend Dam, Fred, Bon Weir, Burkeville, Saratoga, Call and Hamshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 600 AM CDT for southwestern
and west central Louisiana...and southeastern Texas.
LAT...LON 3115 9395 3117 9358 3123 9354 3124 9355
3124 9353 3114 9320 2976 9435 2989 9436
2989 9444 3011 9445 3011 9460 3030 9466
TIME...MOT...LOC 0649Z 296DEG 27KT 3124 9379 3009 9476
MMSpecial weather statement, Apr 14, 4:03 AM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
403 AM CDT SAT APR 14 2018
LAZ041-073-TXZ215-216-261-262-140945-
West Cameron LA-Calcasieu LA-Orange TX-Jefferson TX-
Southern Newton TX-Southern Jasper TX-
403 AM CDT SAT APR 14 2018
...SPECIAL WEATHER STATEMENT...
At 403 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gist to near Port Neches to 13 miles south
of La Belle. Movement was northeast at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Deweyville, Central Gardens, Sabine Pass,
Starks, Mauriceville, Rose City, Pine Forest, Lakeview, Weiss Bluff,
Gist and Port Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 600 AM CDT for southwestern
Louisiana...and southeastern Texas.
LAT...LON 2961 9429 3001 9408 3030 9412 3045 9371
3044 9370 3040 9374 3040 9368 3017 9361
2974 9373 2969 9383 2969 9384 2980 9391
2985 9379 2997 9376 3000 9379 2999 9386
2997 9384 2981 9395 2968 9384 2968 9402
TIME...MOT...LOC 0903Z 242DEG 31KT 3029 9397 3003 9394 2969 9414
RACKLEYLocal storm report, Apr 14, 5:24 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
524 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM TSTM WND GST 5 S LAKE CHARLES 30.14N 93.20W
04/14/2018 E60 MPH CALCASIEU LA NWS EMPLOYEE
NWS EMPLOYEE ESTIMATED WIND GUST OF 60 MPH.
&&
DJONESLocal storm report, Apr 14, 5:37 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
537 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM TSTM WND GST 8 S LAKE CHARLES 30.10N 93.20W
04/14/2018 E60.00 MPH CALCASIEU LA NWS EMPLOYEE
NWS EMPLOYEE ESTIMATED WIND GUST OF 60 MPH.
&&
DJONESSpecial weather statement, Apr 14, 5:57 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
557 AM CDT SAT APR 14 2018
LAZ029-032-033-042>044-052-074-141200-
Acadia LA-Jefferson Davis LA-Lafayette LA-St. Landry LA-Avoyelles LA-
Vermilion LA-Evangeline LA-East Cameron LA-
557 AM CDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...
NORTHEASTERN CAMERON...SOUTHEASTERN JEFFERSON DAVIS...CENTRAL
EVANGELINE...ACADIA...NORTHWESTERN VERMILION...SOUTHERN AVOYELLES AND
ST. LANDRY PARISHES UNTIL 700 AM CDT...
At 557 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bayou Chicot to near Lowry. Movement was
northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lafayette, Opelousas, Crowley, Eunice, Jennings, Scott, Rayne, Ville
Platte, Church Point, Bunkie, Mamou, Lake Arthur, Simmesport, Iota,
Gueydan, Moreauville, Mermentau, Palmetto, Morrow and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3119 9168 3117 9168 3116 9170 3114 9172
3112 9172 3111 9170 3103 9174 3099 9178
3098 9180 3089 9180 3086 9182 3085 9182
3012 9214 2988 9282 3085 9240 3120 9169
TIME...MOT...LOC 1057Z 243DEG 39KT 3082 9236 2998 9272
RM12The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:19 AM CDT | Wind Advisory | LCH | Cameron, Saint Martin | 12 hr |
| Apr 14, 4:26 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 49 min |
| Apr 14, 4:46 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 59 min |
| Apr 14, 4:49 AM CDT | Special Marine Warning | LCH | 56 min | |
| Apr 14, 4:59 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 46 min |
| Apr 14, 5:57 AM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Saint Landry | 63 min |
| Apr 14, 6:09 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 51 min |
| Apr 14, 6:42 AM CDT | Tornado Warning | LCH | Lafayette, Saint Martin, Vermilion | 33 min |
| Apr 14, 6:49 AM CDT | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 26 min |
| Apr 14, 7:11 AM CDT | Special Marine Warning | LCH | 64 min | |
| Apr 14, 7:22 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 53 min |
| Apr 14, 7:51 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 54 min |
| Apr 14, 8:41 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 64 min |
| Apr 14, 9:17 AM CDT | Tornado Warning | LCH | Saint Martin | 13 min |
| Apr 14, 9:20 AM CDT | Special Marine Warning | LCH | 25 min | |
| Apr 14, 9:53 AM CDT | Special Weather Statement | LCH | St. Mary | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.